MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE
Catalog Number EC45A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that post op to a bypass gastroplasty on (b)(6) 2026, after 36 hours of ipo he was referred to the icu with hemorrhagic shock, tests were done and bleeding from the staple line of the entero anastomosis was found.The patient remained in the icu for 3 days, with reversal of the shock with treatment with medications and 5 bags of blood, however, the doctor informed about this event only on (b)(6) 2026, and the material used was not stored for evaluation.Was there any damage or loss reported by the patient or user? yes.Did the patient/user require any medical or surgical intervention as a result of the event? yes.Description: icu admission, blood bags.Increase in hospitalization days.Did the patient/user require prolonged hospitalization as a result of the event? yes.Description: treatment for hemorrhagic shock.What is the patient/user status/outcome after the event? was discharged home after 5 days of hospitalization.
 
Additional Manufacturer Narrative
(b)(4).Date sent 4/2/2026.D4 batch # unk.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what were the indications for surgery? was this the patient¿s first bariatric procedure? did the patient receive any preoperative chemotherapy or radiation? were there any issues experienced with the device in the initial surgical procedure? what healthcare professional fired the device and what is his/her experience with the device? did the healthcare professional wait 15 seconds after closing the device before firing? were there any issues with opening the device? if yes, what trouble shooting steps were used to open the device? were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.Was a leak test performed? if so, what type and what was the result? was the staple line visualized endoscopically during the initial surgical procedure? what was the total estimated blood loss (ml)? what was the pre and postoperative anti-coagulant and pain management protocol? what is the current patient status? how was the bleeding diagnosed? how was the post-op bleeding identified? did the patient need to have any additional surgical procedure? any clips, clamps, or graspers near the area where the device was being fired? what reloads were used for each firing and on what tissue? please give a timeline of events.What is the current status of the patient? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON ENDOPATH
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24764794
Report Number3005075853-2026-02441
Device Sequence Number9349025
Product Code GDW
UDI-Device Identifier10705036001676
UDI-Public(01)10705036001676(17)280630(10)659D53(21)
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC45A
Device Lot Number659D53
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2026
Initial Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age38 YR
Patient SexMale